Does Birth Control Cause Spider Veins, Specifically Ortho Try Cyclen Lo?

Question

Asked by selina rivera

Does Birth Control Cause Spider Veins, Specifically Ortho Try Cyclen Lo?

I realize that every time I take my birth control pills I have pain in my legs. I also have developed spider veins on my legs after I had my son, which is when I started to take the ortho try cyclen lo. I have been on this pill for over 3 years now and wanted to try taking the Depo shot which is given once every 3 months instead. Does ortho try cyclen lo cause spider veins on some women or is this common with all forms of birth control?

It would be great if somebody can let me know because I am only 26 years old and don't have a history of spider veins within my family.

Thank you.

Answer

Hi Selena,

Thank you for your question. Ortho Tri-Cyclen Lo is associated with aggravating or worsening varicose veins, as well as swelling in the legs. You can read more about the other side effects of Ortho Tri-Cyclen and Ortho Tri-Cyclen Lo here. If you are interested in stopping the Ortho Tri-Cyclen, discuss with your doctor what type of birth control may be a better option for you. There are pills, patches, vaginal rings, and injections available (as well as physical barriers like male and female condoms and diaphragms). However, before switching to another type of birth control, keep in mind that all medications come with side effects. Depo Provera is associated with loss of libido, menstrual irregularities, and slight weight gain (up to 8 pounds over two years). You can read more about Depo-Provera here.

Best of luck,

Casey